Mississippi sheriffs department issues warning after multiple near fatal drug overdose cases involving fentanyl this week.

A Mississippi sheriffs department issued a warning on Saturday after multiple near fatal drug overdose cases involving fentanyl this week.

From the Jones County Sheriffs Department:

Three separate overdose calls this week in Jones County, two today alone, have nearly taken the lives of one adult female and two adult males. Doses of nasal Narcan were delivered by JCSD deputies to the female while one male received nasal Narcan by EMServ medics and the other male received nasal Narcan by a Powers Fire & Rescue Emergency Medical Responder. All three were transported by EMServ Ambulance Service to South Central Regional Medical Center in Laurel for treatment.

Sergeant Jake Driskell, who leads the JCSD Narcotics Unit, advises, “We are very concerned that heroin that is being sold by local drug dealers may have been “cut” with Fentanyl. If this is the case, we may see a number of overdoses from this particular batch of heroin.”

Sheriff Joe Berlin notes, “If this is not what it takes to make you stop using illegal narcotics and get help for your addiction, I don’t know what will. We’ve almost lost three Jones County residents this week to overdoses – two today alone. If not for the good Lord having well trained and equipped emergency responders close to these incidents, the outcomes could have been fatal as all three required rescue breathing and two required CPR. “

Sheriff Berlin concludes, “If we get information on who is dealing this junk, you may as well put a bullseye on your back because we are coming after you.”

Jon Ross Myers

Jon Ross Myers is the executive editor and publisher of the Mississippi News Network, Mississippi's largest digital only media company. He can be reached at editor@tippahnews.com

Leave a Reply

Your email address will not be published.